Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 6, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 4, 2018, 4:10 AM CDT for McCulloch County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2018, 4:10 AM CDT (09:10 UTC)
- Expired
- Jun 4, 2018, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 9.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2527 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
491
WGUS54 KSJT 040910
FFWSJT
TXC307-041215-
/O.NEW.KSJT.FF.W.0006.180604T0910Z-180604T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
410 AM CDT MON JUN 4 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Southern McCulloch County in west central Texas...
* Until 715 AM CDT.
* At 409 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across southern McCulloch County. Up to three to four
inches of rain have already fallen in the past hour. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Brady, Brady Lake, Calf Creek, Camp San Saba, Rochelle, Voca and
The Intersection Of Us-190 And Ranch Road 1311.
This includes the following low water crossings ...
South Blackburn between Adkins and 13th...
White Street at Live Oak Creek...
17th Street between Pine and College...
South High between 14th and 15th Streets...
Hallum Draw...
FM 1851 crossing Tiger Creek...
crossings along County Road 410...
County Road 212 crossing San Saba River...
County Road 423 crossing Little Brady Creek and
County Road 414 crossing Little Onion Creek.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3126 9910 3096 9911 3096 9952 3110 9948
3124 9922
$$
SJH1 follow-up statement
250
WGUS74 KSJT 040953
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
453 AM CDT MON JUN 4 2018
TXC307-041215-
/O.CON.KSJT.FF.W.0006.000000T0000Z-180604T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McCulloch TX-
453 AM CDT MON JUN 4 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
SOUTHERN MCCULLOCH COUNTY...
At 452 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain continue to move over southern McCulloch County. Radar
estimates that 3 to 4 inches of rain has fallen in the past hour.
Flash flooding is expected to begin shortly or may be already
occurring.
Some locations that will experience flooding include...
Brady, Brady Lake, Calf Creek, Camp San Saba, Rochelle, Voca and The
Intersection Of Us-190 And Ranch Road 1311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3126 9910 3096 9911 3096 9952 3110 9948
3124 9922
$$
SJHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 12:41 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 4, 12:41 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 1241 AM CDT Mon Jun 4 2018 .AVIATION... /06Z TAFS/ An area of thunderstorms, currently across West Texas, will move east and overspread our area between 3 AM and 8 AM. The KABI, KSJT and KSOA terminals are most likely to be affected by this activity between 08Z and 11Z. Other scattered shower/thunderstorm development over southeastern parts of our area will affect KBBD 06Z to 08Z. Visibility and ceiling reductions are expected in locally heavy rain accompanying the convective activity overnight into Monday morning. Additional scattered shower/thunderstorm development is possible during the day Monday, but with uncertainty in placement, not including additiona mentions in the TAFs after 15Z. Generally east winds overnight will veer to the southeast during the day Monday. && .PREV DISCUSSION... /issued 641 PM CDT Sun Jun 3 2018/ AVIATION... /00Z TAFS/ VFR conditions will prevail across West Central Texas terminals away from the isolated convection through the remainder of the evening. Only terminal that may be effect by one of these storms through sunset will be KBBD (Brady). After midnight, all high resolution models suggest an area of showers and storms will move in from the west and cross many of the West Central Texas terminals before sunrise. Timing and the strength of the storms remain a question, but have included the best estimate for timing so far. PREV DISCUSSION... /issued 341 PM CDT Sun Jun 3 2018/ SHORT TERM... (Tonight and Monday) .Possible Severe Thunderstorms... There is a possibility for severe thunderstorms to develop over, or move into, West Central Texas tonight. The main hazards are large hail and damaging winds. Short term models indicate an upper disturbance will move, from the west, over Texas tonight. This disturbance has the potential to produce strong to severe thunderstorms. For Monday, thunderstorms remain in the forecast, across mainly our northeastern counties. Although the threat of severe weather isn't as high tomorrow, severe thunderstorms remain a possibility. LONG TERM... (Monday Night) .Possible Big Country Rain... As the upper disturbance moves farther east, showers and thunderstorms may move over our Big Country counties. The best chance for rain will be north of our counties; nevertheless, 20 to 30 PoPs for most of our Big Country counties looks reasonable. Otherwise, dry conditions will dominate, with lows in the 70s. (Tuesday through Sunday) .Hot and Dry... The remainder of the long term forecast continues to include a return of very hot afternoon highs. Some days mid to late week may again need heat advisories. && .PRELIMINARY POINT TEMPS/POPS... Abilene 73 100 73 103 / 20 5 5 5 San Angelo 74 103 74 105 / 0 5 0 5 Junction 73 102 73 103 / 10 10 0 10 Brownwood 72 100 72 101 / 10 5 5 5 Sweetwater 73 101 74 104 / 10 5 5 5 Ozona 72 100 73 102 / 0 10 0 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 3, 11:51 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 1151 PM CDT Sun Jun 3 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-050500- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 1151 PM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Tonight Strong to severe thunderstorms will be possible late tonight, with the best chances being in the Concho Valley and Big Country regions. Main threats are damaging winds and large hail, although an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe thunderstorms will be possible during the early to mid morning hours Monday, mainly across the Concho Valley, Big Country and Heartland regions. Main threats are damaging winds and large hail, although an isolated tornado cannot be ruled out. Hotter temperatures are expected to return Tuesday and continue through the end of the week. With daily high temperatures forecast to reach or exceed 103 degrees for some of the area, Heat Advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed across the Concho Valley and Big Country regions early Monday morning.
In the hours before
Special weather statement, Jun 4, 2:34 AM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service San Angelo TX 234 AM CDT MON JUN 4 2018 TXZ049-054-113-127-040830- Fisher TX-Nolan TX-Jones TX-Taylor TX- 234 AM CDT MON JUN 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR JONES...EASTERN NOLAN... SOUTHEASTERN FISHER AND TAYLOR COUNTIES UNTIL 330 AM CDT... At 232 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Hamlin to Blackwell. Movement was east at 35 mph. Wind gusts up to 50 mph will be possible with these storms. The winds will occur well ahead of the rain and lightning. Strong thunderstorms will be near... Hamlin around 235 AM CDT. Abilene around 255 AM CDT. Bradshaw around 300 AM CDT. Lueders around 305 AM CDT. Lawn around 310 AM CDT. Other locations impacted by these storms include Funston, Lake Abilene, Tuxedo, Shep and Ovalo. This includes Interstate 20 between Mile Markers 255 and 292. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for west central Texas. LAT...LON 3208 9964 3208 10035 3295 10014 3296 9962 TIME...MOT...LOC 0732Z 273DEG 48KT 3294 10010 3210 10032 08
Special weather statement, Jun 4, 2:38 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service San Angelo TX
238 AM CDT MON JUN 4 2018
TXZ098-099-040830-
Haskell TX-Throckmorton TX-
238 AM CDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND WESTERN THROCKMORTON
COUNTIES UNTIL 330 AM CDT...
At 237 AM CDT, Doppler radar was tracking a strong thunderstorm just
west of Haskell, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm. The winds
will occur well ahead of the rain and lightning.
This strong thunderstorm will be near...
Weinert around 245 AM CDT.
Irby around 250 AM CDT.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.
LAT...LON 3296 9934 3296 9999 3329 9999 3340 9998
3340 9931
TIME...MOT...LOC 0737Z 260DEG 47KT 3322 9976
08Special weather statement, Jun 4, 3:21 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service San Angelo TX
321 AM CDT MON JUN 4 2018
TXZ113-114-127-128-040915-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
321 AM CDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN...EASTERN JONES...
SHACKELFORD AND TAYLOR COUNTIES UNTIL 415 AM CDT...
At 320 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Stamford Marina to Bradshaw. Movement
was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms. The winds
will occur well ahead of the rain and lightning.
Strong thunderstorms will be near...
Lawn around 325 AM CDT.
Fort Griffin around 340 AM CDT.
Albany around 345 AM CDT.
Other locations impacted by these storms include Funston, Impact,
Lake Abilene, Mccarty Lake, Ovalo and I-20 Near The Callahan-
Eastland County Line.
This includes Interstate 20 between Mile Markers 273 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.
LAT...LON 3295 9910 3208 9912 3208 9948 3207 9949
3208 9953 3208 9954 3209 10009 3296 9975
TIME...MOT...LOC 0820Z 299DEG 54KT 3300 9959 3208 9989
08Local storm report, Jun 4, 3:29 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
329 AM CDT MON JUN 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM TSTM WND GST 2 E WALL 31.37N 100.27W
06/04/2018 M67 MPH TOM GREEN TX MESONET
&&
EVENT NUMBER SJT1800086
SJHSpecial weather statement, Jun 4, 3:37 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service San Angelo TX
337 AM CDT MON JUN 4 2018
TXZ099-114-040915-
Throckmorton TX-Shackelford TX-
337 AM CDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR THROCKMORTON COUNTY UNTIL 415 AM
CDT...
At 337 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Throckmorton, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Throckmorton around 350 AM CDT.
Woodson around 400 AM CDT.
Other locations impacted by this storm include The Intersection Of
Us-183 And Us-283, The Intersection Of Us-
283 And Ranch Road 209, Lusk and The Intersection Of Us-
380 And Highway 222.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.
LAT...LON 3296 9895 3296 9909 3294 9910 3295 9946
3338 9940 3339 9895
TIME...MOT...LOC 0837Z 274DEG 41KT 3316 9934Special weather statement, Jun 4, 3:44 AM CDT, 26 minutes before
Special Weather Statement National Weather Service San Angelo TX 344 AM CDT MON JUN 4 2018 TXZ072-077-078-168-169-040930- Menard TX-Schleicher TX-Kimble TX-Tom Green TX-Sutton TX- 344 AM CDT MON JUN 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHLEICHER...WESTERN KIMBLE...MENARD AND CENTRAL SUTTON COUNTIES UNTIL 430 AM CDT... At 341 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 15 miles south of Vancourt to 17 miles southwest of Fort Mckavett. Movement was southeast at 35 mph. Wind gusts up to 50 mph will be possible with these storms. The winds will occur well ahead of the rain and lightning. Strong thunderstorms will be near... Sonora around 400 AM CDT. Menard and Roosevelt around 415 AM CDT. Other locations impacted by these storms include Us-277 Near The Sutton- Schleicher County Line, Us-83 Near The Menard-Concho County Line, and I-10 Near The Sutton-Kmble County Line. This includes Interstate 10 between Mile Markers 388 and 449. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for west central Texas. LAT...LON 3053 10092 3110 10044 3109 9961 3029 9997 TIME...MOT...LOC 0841Z 321DEG 34KT 3113 10011 3067 10035 08
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:04 PM CDT | Special Weather Statement | SJT | Crockett | 41 min |
| Jun 3, 7:48 PM CDT | Special Weather Statement | SJT | Upton | 42 min |
| Jun 4, 1:01 AM CDT | Special Weather Statement | SJT | Sterling | 44 min |
| Jun 4, 1:19 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 41 min |
| Jun 4, 1:39 AM CDT | Special Weather Statement | SJT | San Saba | 51 min |
| Jun 4, 1:47 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 58 min |
| Jun 4, 1:52 AM CDT | Special Weather Statement | SJT | Irion | 53 min |
| Jun 4, 1:56 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Jun 4, 2:00 AM CDT | Special Weather Statement | SJT | Fisher, Nolan | 60 min |
| Jun 4, 2:05 AM CDT | Special Weather Statement | SJT | San Saba | 40 min |
| Jun 4, 2:21 AM CDT | Special Weather Statement | SJT | Coke, Tom Green | 54 min |
| Jun 4, 2:34 AM CDT | Special Weather Statement | SJT | Jones, Taylor | 56 min |
| Jun 4, 2:38 AM CDT | Special Weather Statement | SJT | Haskell | 52 min |
| Jun 4, 2:48 AM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 42 min |
| Jun 4, 2:49 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 56 min |
| Jun 4, 2:57 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 63 min |
| Jun 4, 3:07 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Jun 4, 3:11 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 64 min |
| Jun 4, 3:16 AM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Jun 4, 3:21 AM CDT | Flash Flood Warning | SJT | Brown, McCulloch, San Saba | 3 hr |
| Jun 4, 3:21 AM CDT | Special Weather Statement | SJT | Callahan, Shackelford, Taylor | 54 min |
| Jun 4, 3:37 AM CDT | Special Weather Statement | SJT | Throckmorton | 38 min |
| Jun 4, 3:44 AM CDT | Special Weather Statement | SJT | Menard, Schleicher, Sutton | 46 min |
| Jun 4, 3:50 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 40 min |
| Jun 4, 4:10 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 50 min |
| Jun 4, 4:20 AM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 40 min |
| Jun 4, 4:33 AM CDT | Special Weather Statement | SJT | Mason | 42 min |
| Jun 4, 4:43 AM CDT | Special Weather Statement | SJT | Brown | 62 min |
| Jun 4, 4:51 AM CDT | Special Weather Statement | SJT | Kimble | 39 min |
| Jun 4, 4:57 AM CDT | Special Weather Statement | SJT | McCulloch | 63 min |
| Jun 4, 5:38 AM CDT | Special Weather Statement | SJT | Kimble | 52 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.